Alert archive / Mississippi / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Oct 7, 2017, 3:48 PM CDT for Perry County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2017, 3:48 PM CDT (20:48 UTC)
- Expired
- Oct 7, 2017, 4:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Mobile, AL
County Perry County, MS
The radar
The Mobile radar (KMOB), 103 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1577 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
381
WWUS84 KMOB 072048
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
348 PM CDT SAT OCT 7 2017
MSZ075-076-072115-
Perry MS-Greene MS-
348 PM CDT SAT OCT 7 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN PERRY AND WEST CENTRAL GREENE COUNTIES UNTIL 415 PM CDT...
At 347 PM CDT, the strong thunderstorm was located 4 miles southeast
of Richton, moving northwest at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Richton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3132 8914 3143 8915 3143 8889 3131 8875
3117 8888 3130 8915
TIME...MOT...LOC 2047Z 127DEG 22KT 3129 8889
$$
05/RRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Oct 7, 3:42 PM CDT, 6 minutes earlier.
Area forecast discussion, Oct 7, 3:42 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
342 PM CDT Sat Oct 7 2017
.NEAR TERM /Now Through Sunday/...Hurricane Nate dominates the
weather headlines in the near term. Nate is moving north northwest
at a very high rate of speed and will bring a multitude of impacts
to the local area tonight as it approaches the Mississippi Gulf
coast. At this time, the biggest concern remains the potential
for life threatening coastal storm surge of upwards of 5 to 9'
feet (locally 10') of inundation above normally dry ground focused
along the Mobile/Baldwin county coast. East of these areas over
the western FL Panhandle 3 to 5' (locally 6') possible of
inundation. Heavy rains a threat with a swath of 3 to 6", locally
8" over the heart of the forecast area. Flash flood watches
remain in effect for this potential. Elevated threat of tornadoes
exist with the passage of rain bands. Tornadoes can spin up
quickly through mid-day Sunday. Increasing surf and long period
swell will maintain a high risk of dangerous to potentially
deadly rip currents. Nate moves quickly north northeast on Sunday
and will be weakening rapidly as it does. Winds to decrease
through the course of the day. Rain chances however remain at
categorical probabilities as the environment remains very moist in
the wake of Nate. Along area beaches, will continue to deal with
long period swell which will maintain a lingering threat for
dangerous to potentially deadly rip currents. Refer to latest
discussions/public and forecast products from the National
Hurricane Center for more specific information regarding Nate.
Night-time lows warm and muggy. Sunday's highs forecast in the
lower 80s. /10
.SHORT TERM /Sunday night Through Tuesday night/...Deep layer
ridge, which drives the remnant circulation of Nate quickly up
into the northeast Sunday night, builds southwest across the
southeast and northern Gulf the first of the week. Plume of deep
moisture projected to remain in place along the western flank of
the ridge axis and upper trof advancing east over the Plains. This
pattern maintains an unsettled weather pattern, atypical for
October which is normally one of our dry months on the climate
period of record.
At the surface, high pressure nosing in from the east maintains a
light southerly flow through much of the short term. This results
in overnight lows being well above seasonable values in the lower
to mid 70s Sunday and Monday nights. Daytime highs in the mid 80s
on Monday lift into the mid to upper 80s Tuesday. /10
.LONG TERM /Wednesday Through Saturday/...A weak frontal boundary
is progged to ease southward to the coast early Thursday morning
and begins to stall and dissipate off the coast by the end of the
period. A small chance of showers and storms anticipated in the
medium range. Daily highs in the mid to upper 80s and overnight
lows in the mid to upper 60s interior and lower to mid 70s coast.
/10
&&
.MARINE...Hurricane Nate lifts quickly northward towards the north
central Gulf coast, making landfall late tonight anywhere across the
hurricane warning area as a potential category two hurricane.
Please refer to the latest marine weather message issued by the
National Weather Service in Mobile on specific information on tropical
cyclone watches and warnings, expected winds and seas. All
interests should continue to monitor the latest forecasts from the
National Hurricane Center regarding Hurricane Nate. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 76 82 75 84 / 100 90 40 60
Pensacola 78 82 77 84 / 100 90 50 50
Destin 80 82 78 83 / 90 80 60 50
Evergreen 75 82 75 85 / 100 90 50 60
Waynesboro 73 81 73 85 / 100 90 40 70
Camden 74 81 74 85 / 100 90 50 70
Crestview 78 82 76 85 / 100 90 60 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Hurricane Warning for ALZ052-261>266.
Flash Flood Watch through Sunday evening for ALZ051>057-059-
261>266.
Tropical Storm Warning for ALZ051-053>060.
High Rip Current Risk through late Sunday night for ALZ265-266.
FL...Flash Flood Watch through Sunday evening for FLZ201>204.
Tropical Storm Warning for FLZ201>206.
Hurricane Watch for FLZ201>206.
High Rip Current Risk through late Sunday night for FLZ202-204-
206.
MS...Hurricane Warning for MSZ075-076-078-079.
Flash Flood Watch through Sunday evening for MSZ067-075-076-078-
079.
Tropical Storm Warning for MSZ067.
GM...Hurricane Warning for GMZ630>633-650-670.
Tropical Storm Warning for GMZ634-635-655-675.
Hurricane Watch for GMZ634-635-655-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Oct 7, 6:30 AM CDT, 9 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 630 AM CDT Sat Oct 7 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081130- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 630 AM CDT Sat Oct 7 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Please see our tropical products and check our website (www.weather.gov/mob) or the National Hurricane Center (www.hurricanes.gov) for the latest updates on Hurricane Nate. .DAYS TWO THROUGH SEVEN...Sunday through Friday Please see our tropical products and check our website (www.weather.gov/mob) or the National Hurricane Center (www.hurricanes.gov) for the latest updates on Hurricane Nate for Sunday. Isolated strong to marginal severe thunderstorms are possible on Monday with gusty thunderstorm winds and hail up to one-half inch possible. No hazardous weather is expected through the remainder of the week. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Friday. GMZ630>635-650-655-670-675-081130- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 630 AM CDT Sat Oct 7 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Please see our tropical products and check our website (www.weather.gov/mob) or the National Hurricane Center (www.hurricanes.gov) for the latest updates on Hurricane Nate. .DAYS TWO THROUGH SEVEN...Sunday through Friday Please see our tropical products and check our website (www.weather.gov/mob) or the National Hurricane Center (www.hurricanes.gov) for the latest updates on Hurricane Nate for Sunday. Once Nate clears the area, no hazardous weather is expected through the remainder of the week.
In the hours before
Local storm report, Oct 7, 2:01 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
201 PM CDT SAT OCT 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM WATER SPOUT 1 ESE GULF SHORES 30.24N 87.68W
10/07/2017 GMZ650 AL FIRE DEPT/RESCUE
GULF SHORES FIRE DEPARTMENT REPORTING A WATERSPOUT
OFFSHORE.
&&
STEVEMSpecial weather statement, Oct 7, 2:40 PM CDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Mobile AL 240 PM CDT SAT OCT 7 2017 ALZ264-266-072015- Baldwin Coastal AL-Baldwin Central AL- 240 PM CDT SAT OCT 7 2017 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN BALDWIN COUNTY UNTIL 315 PM CDT... At 240 PM CDT, the strong thunderstorm was located 5 miles east of Bon Secour, or 5 miles northwest of Orange Beach, moving northwest at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Daphne, Fairhope, Foley, Point Clear, Magnolia Springs, Summerdale and Silverhill. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3036 8755 3028 8763 3044 8806 3065 8786 TIME...MOT...LOC 1940Z 129DEG 30KT 3033 8764 05/RR
Special weather statement, Oct 7, 3:21 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
321 PM CDT SAT OCT 7 2017
MSZ075-076-072045-
Perry MS-Greene MS-
321 PM CDT SAT OCT 7 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
PERRY AND SOUTHWESTERN GREENE COUNTIES UNTIL 345 PM CDT...
At 321 PM CDT, the strong thunderstorm was located over McLain, or 14
miles west of Leakesville, moving northwest at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Richton, Beaumont, New Augusta and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3142 8899 3117 8866 3102 8878 3118 8915
3122 8915
TIME...MOT...LOC 2021Z 124DEG 25KT 3114 8880
05/RRLocal storm report, Oct 7, 3:41 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
341 PM CDT SAT OCT 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TORNADO 1 E GULF SHORES 30.25N 87.69W
10/07/2017 BALDWIN AL PUBLIC
VIDEO FROM SOCIAL MEDIA OF A WATERSPOUT MOVING ONTO THE
BEACH NEAR GULF SHORES. NO REPORTS OF DAMAGE AT THIS
TIME.
&&
STEVEMSpecial weather statement, Oct 7, 3:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
348 PM CDT SAT OCT 7 2017
MSZ075-076-072115-
Perry MS-Greene MS-
348 PM CDT SAT OCT 7 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN PERRY AND WEST CENTRAL GREENE COUNTIES UNTIL 415 PM CDT...
At 347 PM CDT, the strong thunderstorm was located 4 miles southeast
of Richton, moving northwest at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Richton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3132 8914 3143 8915 3143 8889 3131 8875
3117 8888 3130 8915
TIME...MOT...LOC 2047Z 127DEG 22KT 3129 8889
05/RRThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 9:36 PM CDT | River Flood Warning | MOB | Baldwin | 3 days |
| Oct 6, 9:39 PM CDT | River Flood Warning | MOB | Baldwin | 66 hr |
| Oct 7, 9:29 AM CDT | River Flood Warning | MOB | Baldwin | 60 hr |
| Oct 7, 1:36 PM CDT | Special Marine Warning | MOB | 39 min | |
| Oct 7, 1:46 PM CDT | Tornado Warning | MOB | Baldwin | 29 min |
| Oct 7, 2:40 PM CDT | Special Weather Statement | MOB | Baldwin | 35 min |
| Oct 7, 6:03 PM CDT | Special Marine Warning | MOB | 42 min | |
| Oct 7, 6:17 PM CDT | Tornado Warning | MOB | Baldwin | 43 min |
| Oct 7, 6:27 PM CDT | Tornado Warning | MOB | Baldwin, Mobile, Washington | 33 min |
| Oct 7, 6:31 PM CDT | Special Marine Warning | MOB | 59 min | |
| Oct 7, 6:43 PM CDT | Tornado Warning | MOB | Baldwin | 16 min |
| Oct 7, 6:57 PM CDT | Special Marine Warning | MOB | 48 min | |
| Oct 7, 3:21 PM CDT | Special Weather Statement | MOB | Perry | 24 min |
Nearby
Special Weather Statements in Mississippi, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.